Alert archive / Iowa / Wind Advisories in 2014

Wind Advisory 15, NWS Des Moines, IA

October 2, 201415 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Oct 2, 2014, 3:28 PM CDT for 15 counties in Iowa. It took effect at Oct 3, 2014, 10:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2014, 3:28 PM CDT (20:28 UTC)
In effect from
Oct 3, 2014, 10:00 AM CDT
Expired
Oct 3, 2014, 3:53 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA

Counties Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS73 KDMX 022028
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT THU OCT 2 2014

...STRONG NORTHWEST WIND WILL USHER IN VERY COLD AIR ACROSS
NORTHWEST IOWA...

.A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS IOWA
BEGINNING FRIDAY. A STRONG NORTHWEST WIND WILL BE ASSOCIATED WITH
THIS FEATURE AS IT BRING DOWN SOME VERY COLD AIR. WIND SPEEDS ARE
EXPECTED TO INCREASE DURING THE AFTERNOON AND PERSIST INTO THE
EVENING.

IAZ004>007-015-016-023-024-030430-
/O.NEW.KDMX.WI.Y.0015.141003T2000Z-141004T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-
HUMBOLDT-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...POCAHONTAS...LAURENS...ROLFE...FONDA...GILMORE CITY...
HUMBOLDT
328 PM CDT THU OCT 2 2014

...WIND ADVISORY IN EFFECT FROM 3 PM TO 10 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 10 PM CDT FRIDAY. 

* TIMING...WIND SPEEDS WILL INCREASE THROUGH THE MORNING REACHING
  ADVISORY CRITERIA BY MID AFTERNOON. THE STRONG WINDS WILL
  PERSIST THROUGH THE MID EVENING HOURS BEFORE DIMINISHING TO
  BELOW ADVISORY CRITERIA. 

* WINDS...A NORTHWEST WIND WILL INCREASE TO 25 TO 35 MPH WITH
  LOCALLY HIGHER GUSTS POSSIBLE.

* IMPACTS...A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE
  EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FAB
4 follow-up statements
215 
WWUS73 KDMX 030428
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1128 PM CDT THU OCT 2 2014

...STRONG NORTHWEST WINDS ON FRIDAY...

.NORTHWEST WINDS WILL SURGE ACROSS THE AREA ON FRIDAY
MORNING...THEN INCREASE FURTHER ON FRIDAY AFTERNOON. THIS WILL
MAKE SOME OUTDOOR ACTIVITIES PROBLEMATIC ESPECIALLY WITH MUCH
COOLER AIR FLOWING IN WITH THE WIND.

IAZ004>007-015-016-023-024-031230-
/O.CON.KDMX.WI.Y.0015.141003T2000Z-141004T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-
HUMBOLDT-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...POCAHONTAS...LAURENS...ROLFE...FONDA...GILMORE CITY...
HUMBOLDT
1128 PM CDT THU OCT 2 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TO 10 PM CDT
FRIDAY...

* TIMING...WINDS WILL SURGE ON FRIDAY MORNING THEN INCREASE
  FURTHER IN THE AFTERNOON. THE STRONGEST WINDS WILL PERSIST
  THROUGH THE MID EVENING HOURS BEFORE DIMINISHING.

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH AT TIMES.

* IMPACTS...A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE 
  EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LEE
811 
WWUS73 KDMX 030901
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
401 AM CDT FRI OCT 3 2014

...STRONG NORTHWEST WINDS ACROSS NORTH CENTRAL AND WEST CENTRAL
IOWA TODAY...

.NORTHWEST WINDS WILL SURGE ACROSS THE AREA THIS MORNING AND
PERSIST THROUGH THE AFTERNOON. THIS WILL MAKE SOME OUTDOOR
ACTIVITIES PROBLEMATIC ESPECIALLY WITH COOLER AIR FLOWING IN WITH
THE WIND.

IAZ017-025-033>035-044-045-031715-
/O.EXB.KDMX.WI.Y.0015.141003T1500Z-141003T2300Z/
CERRO GORDO-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...MASON CITY...CLEAR LAKE...EAGLE GROVE...
CLARION...BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...DENISON...CARROLL
401 AM CDT FRI OCT 3 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

* TIMING...WINDS WILL INCREASE RAPIDLY BY THE MID MORNING HOURS
  TODAY AND REMAIN STRONG THROUGH THE AFTERNOON. EXPECT WINDS TO
  GRADUALLY DIMINISH BY THE LATE AFTERNOON.

* WINDS...SPEEDS OF 30 TO 35 MPH WITH GUSTS ABOVE 40 MPH AT
  TIMES.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS MAY BLOW AROUND SMALL OR
UNSECURED OBJECTS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES...SHOULD EXERCISE CAUTION WITH DRIVING TODAY.

&&

$$

IAZ004>007-015-016-023-024-031715-
/O.EXT.KDMX.WI.Y.0015.141003T1500Z-141003T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-
HUMBOLDT-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...POCAHONTAS...LAURENS...ROLFE...FONDA...GILMORE CITY...
HUMBOLDT
401 AM CDT FRI OCT 3 2014

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING...

* TIMING...WINDS WILL INCREASE RAPIDLY BY THE MID MORNING HOURS
  TODAY AND REMAIN STRONG THROUGH THE AFTERNOON. EXPECT WINDS TO
  GRADUALLY DIMINISH BY THE LATE AFTERNOON.

* WINDS...SPEEDS OF 30 TO 35 MPH WITH GUSTS ABOVE 40 MPH AT
  TIMES.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS MAY BLOW AROUND SMALL OR
UNSECURED OBJECTS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES...SHOULD EXERCISE CAUTION WITH DRIVING TODAY

&&

$$

KS
248 
WWUS73 KDMX 031450
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
950 AM CDT FRI OCT 3 2014

...STRONG NORTHWEST WINDS ACROSS NORTH CENTRAL AND WEST CENTRAL
IOWA TODAY...

.NORTHWEST WINDS WILL INCREASE ACROSS THE AREA THIS MORNING AND
PERSIST THROUGH THE AFTERNOON. THIS WILL MAKE SOME OUTDOOR
ACTIVITIES PROBLEMATIC.

IAZ004>007-015>017-023>025-033>035-044-045-032300-
/O.CON.KDMX.WI.Y.0015.141003T1500Z-141003T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...
EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...DENISON...CARROLL
950 AM CDT FRI OCT 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THE MID MORNING
  HOURS TODAY AND WILL REMAIN STRONG THROUGH THE AFTERNOON.
  EXPECT WINDS TO GRADUALLY DIMINISH BY THE LATE AFTERNOON.

* WINDS...SUSTAINED WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS ABOVE
  40 MPH AT TIMES.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG WINDS MAY BLOW AROUND SMALL OR
UNSECURED OBJECTS. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES...SHOULD EXERCISE CAUTION WITH DRIVING TODAY

&&

$$

AWB
305 
WWUS73 KDMX 032053
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT FRI OCT 3 2014

...COLD TEMPERATURES EXPECTED TONIGHT...

.COLD AIR WILL PUSH INTO THE REGION THROUGH THE OVERNIGHT HOURS.
AS WINDS CONTINUE TO DIMINISH AND SKIES BEGIN TO CLEAR
OVERNIGHT...TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING.

IAZ033-044-045-040500-
/O.CAN.KDMX.WI.Y.0015.000000T0000Z-141003T2300Z/
/O.NEW.KDMX.FZ.W.0001.141004T0900Z-141004T1300Z/
SAC-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL
353 PM CDT FRI OCT 3 2014

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. THE
WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING...TEMPERATURES WILL DROP THROUGHOUT THE OVERNIGHT...WITH
  TEMPERATURES DROPPING QUICKLY AFTER MIDNIGHT. THE COLDEST
  TEMPERATURES WILL OCCUR NEAR SUNRISE.

* TEMPERATURES...TEMPERATURES WILL DROP BELOW FREEZING AND INTO
  THE LOWER 30S.

* IMPACTS...TENDER VEGETATION WILL BE IMPACTED...INCLUDING ANY
  LATE SEASON GARDENS OR OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ004>007-015>017-023>025-034-035-032200-
/O.CAN.KDMX.WI.Y.0015.000000T0000Z-141003T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-CALHOUN-WEBSTER-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE
353 PM CDT FRI OCT 3 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
ADVISORY. 

NORTHWESTERLY WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND WILL
REMAIN THERE THROUGHOUT THE LATE AFTERNOON AND EARLY EVENING
HOURS. WINDS WILL STAY STRONG AND GUSTY...SUSTAINED WINDS NEAR 25
MPH AND GUSTS UP TO 40 MPH WILL REMAIN POSSIBLE.

$$

IAZ057-058-070-071-081-092-040500-
/O.NEW.KDMX.FZ.W.0001.141004T0900Z-141004T1300Z/
AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-TAYLOR-
INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER...
PANORA...BAYARD...CASEY...ATLANTIC...GREENFIELD...STUART...
ADAIR...FONTANELLE...CORNING...BEDFORD...LENOX...NEW MARKET
353 PM CDT FRI OCT 3 2014

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. 

* TIMING...TEMPERATURES WILL DROP THROUGHOUT THE OVERNIGHT...WITH
  TEMPERATURES DROPPING QUICKLY AFTER MIDNIGHT. THE COLDEST
  TEMPERATURES WILL OCCUR NEAR SUNRISE.

* TEMPERATURE...TEMPERATURES WILL DROP BELOW FREEZING AND INTO
  THE LOWER 30S.

* IMPACTS...TENDER VEGETATION WILL BE IMPACTED...INCLUDING ANY
  LATE SEASON GARDENS OR OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AWB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 3:28 PM CDT, 0 minutes earlier.

Area forecast discussion, Oct 2, 3:28 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT THU OCT 2 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 318 PM CDT THU OCT 2 2014

FRONTAL BOUNDARY REMAINS ACROSS CENTRAL CWA...WITH PRECIPITATION
AHEAD OF BOUNDARY...AND LIGHTER PRECIPITATION BEHIND BOUNDARY.
PRECIPITATION WILL CONTINUE TO SLOWLY PUSH EASTWARD THROUGH THE
LATE AFTERNOON HOURS AND INTO THE OVERNIGHT HOURS AS UPPER TROUGH
DIGS EAST. GIVEN EXCESSIVE CLOUD COVER AND PERSISTENT
PRECIPITATION THROUGHOUT THE DAY...AREA HAS NOT BEEN ABLE TO
DESTABILIZE AND THUNDERSTORM CHANCES WILL REMAIN PRIMARILY
ISOLATED. THE BEST CHANCES WILL BE NEAR AND HEAD OF THE BOUNDARY
THROUGH THE REMINDER OF THE AFTERNOON HOURS...HOWEVER...APPEARS
ATTM THREAT FOR SEVERE THUNDERSTORMS WILL REMAIN VERY
LIMITED...AND WILL THEREFORE REMOVE MENTION FROM HWO. BEHIND
BOUNDARY...WILL SEE RAIN PERSIST...AND ENOUGH MID LEVEL
INSTABILITY TO WARRANT ISOLATED THUNDER MENTION THROUGH THE
OVERNIGHT. WINDS WILL BE STRONG WITH SUBSIDENCE PUSHING IN BEHIND
SYSTEM...AND ANTICIPATE SKIES TO BEGIN CLEARING. HOWEVER...GIVEN
STRONGER WINDS HAVE KEPT MENTION OF FOG OUT OF THE FORECAST.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
ISSUED AT 318 PM CDT THU OCT 2 2014

WE START THE LONG TERM PERIOD WITH A DEEP LONG WAVE TROUGH SLOWLY
PUSHING ACROSS THE UPPER MIDWEST.  THIS TROUGH WILL BRING IN THE
COLDEST AIR THAT WE HAVE SEEN IN SOME TIME.  FRIDAY WILL NOT BE QA
NICE DAY.  WE WILL BE IN STRONG COLD AIR ADVECTION BROUGHT IN BY
SOME RATHER STRONG NORTHWEST WINDS.  SIOUX FALLS ALGONA MASON CITY
FORECAST SOUNDINGS ALL SHOW 40KTS+ IN THE MIXED LAYER INTO THE
EVENING.  NOT NECESSARILY A BIG FAN OF PUTTING OUT WIND ADVISORIES
IN THE SECOND/THIRD PERIODS BUT GIVEN THE MAJOR DROP IN TEMPS
COMBINED WITH WIND THAT WILL BE STRONGER THAN WE HAVE SEEN IN SOME
TIME AND THE POTENTIAL FOR MIXING I FELT IT WAS PRUDENT TO DO FOR
THIS FIRST EVENT.    IN ADDITION TO THE COLD AND WIND...THE IS A
COUPLE OF VORT MAXES PROGGED TO DROP DOWN THE FLOW.  ONE WILL BE
MAINLY INTO THE DAKOTAS/MN BEFORE LIFTING OFF TO THE NORTHEAST.  THE
OTHER WILL DROP FURTHER SOUTH...INTO IA AND MAY BRING SOME SHOWERS
TO THE AREA IN THE LATE MORNING/AFTERNOON HOURS.  THIS VORT MAX WILL
LIFT NORTHEAST DURING THE EARLY EVENING.  I HAVE TOKEN SLIGHT CHANCE
POPS IN THAT AREA DURING THE EVENING UNTIL THE VORT MAX EXITS.

COLD IS THE MAIN THEME THIS WEEKEND. THE AFOREMENTIONED LONGWAVE
TROUGH IS PROGGED TO DEVELOP A CLOSED LOW AS IT MOVES TOWARDS THE
GREAT LAKES.  ADDITIONAL LOBES OF VORTICITY WILL SWING AROUND THE
LOW...MAINLY AFFECTING NORTHEAST IOWA.  AGAIN SMALL POPS ARE
WARRANTED SATURDAY.

WE REMAIN IN BROAD NORTHWEST FLOW ALOFT THROUGH MONDAY OR TUESDAY
AND WHILE THERE ARE SEVERAL SHORTWAVES EXPECTED TO RIDE DOWN THE
FLOW ACROSS THE UPPER MIDWEST...TIMING AND PLACEMENT OF THESE
FEATURES WILL BE DIFFICULT SO I HAVE LEFT THE REMAINDER OF THE
WEEKEND DRY AND COOL.

MONDAY INTO MONDAY NIGHT THE EURO AND GFS BOTH INDICATE A STRONGER
WAVE COMING DOWN FOR THIS PERIOD. I HAVE POPS THROUGH THIS PERIOD AS
IT IS THE STRONGER WAVE IN THE SERIES.

TUESDAY INTO WEDNESDAY THE UPPER FLOW MODERATES SOME SO WE WARM UP
INTO THE MID 60S TO MID 70S...WHICH IS NORMAL TO ABOVE NORMAL FOR
EARLY OCTOBER.  WE DO HOWEVER HAVE ANOTHER DECENT SHORTWAVE PULLING
OUT OF THE SOUTHWEST U.S. ACROSS THE UPPER MIDWEST WEDNESDAY THROUGH
THURSDAY.  THE MAIN EFFECTS OF WHICH WILL ARRIVE IN IOWA WEDNESDAY
NIGHT AND THURSDAY.  INSTABILITY NOT OVERLY IMPRESSIVE AT THIS POINT
SO I JUST HAVE SHOWERS IN THE FORECAST.  MAY NEED TO ADD THUNDER IF
WE GET DEEPER MOISTURE INTO US AND MORE INSTABILITY.

&&

.AVIATION...02/18Z
ISSUED AT 1232 PM CDT THU OCT 2 2014

FRONTAL BOUNDARY NEAR LOW PRESSURE SYSTEM WILL KEEP MVFR AND IFR
CONDITIONS AT SITES...AS WELL AS WIDESPREAD SHRA/TSRA THROUGH MUCH
OF THE PERIOD. VISIBILITIES AND CEILINGS MAY OCCASIONALLY DROP TO
LIFR EARLY IN THE PERIOD...THOUGH WILL PRIMARILY REMAIN ABOVE.
SYSTEM WILL PUSH EAST...WITH CEILINGS LIFTING TO LOW VFR NEAR
06Z. HOWEVER...NORTH TO NORTHWESTERLY WINDS WILL INCREASE AND WILL
BE VERY STRONG AND GUSTY FROM 12Z THROUGH END OF PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 3 PM TO 10 PM CDT FRIDAY FOR EMMET-HANCOCK-
HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-WINNEBAGO-WORTH.

&&

SHORT TERM...AWB
LONG TERM...FAB
AVIATION...AWB
Hazardous weather outlook, Oct 2, 4:41 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
441 AM CDT THU OCT 2 2014

IAZ060>062-072>075-082>086-093>097-030945-
POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-
LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
441 AM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ARE EXPECTED THROUGH THIS MORNING. A DENSE FOG
ADVISORY IS IN EFFECT.  PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEB SITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THUNDERSTORMS ARE LIKELY THIS LATER THIS MORNING THROUGH EARLY
EVENING. SOME THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS...AN ISOLATED TORNADO WILL ALSO
BE POSSIBLE MAINLY SOUTH OF HIGHWAY 34 AND EAST OF INTERSTATE 35.
A FEW THUNDERSTORMS IN THE SOUTH MAY PRODUCE BRIEF LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>059-070-071-081-
092-030945-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
TAYLOR-
441 AM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ARE EXPECTED THROUGH THIS MORNING. A DENSE FOG
ADVISORY IS IN EFFECT.  PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEB SITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED NON SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND
EARLY EVENING ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS ARE FORECAST FOR LATE FRIDAY AFTERNOON AND
EVENING WHEN WINDS MAY REACH SUSTAINED 30 MPH LEVELS WITH LOCAL
GUSTS TO NEAR 45 MPH MAINLY NORTH OF HIGHWAY 30.

LOCALIZED FREEZING TEMPERATURES MAY OCCUR OVER THE WEEKEND WITH A
POTENTIAL FOR SOME FROST MAINLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:22 PM CDTRiver Flood WarningDMXPolk3 days
Oct 1, 11:12 PM CDTDense Fog AdvisoryDMXAdair, Adams, Audubon, Black Hawk, Boone, Bremer and 42 more10 hr

Nearby

Wind Advisories in Iowa, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.